Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Taking gabapentin for morton neuroma. Pain in hips and swollen nerves. Are they side effects of medication?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 1106 Questions
Thankyou, I am taking Gabapentin generic for Neurontin 300mg. I am having pain in my hips since taking it. I stared 10/21 and am gradually increasing, until 2 2 3 times a day. I am taking it for morton neuroma. i had heel spur surgery on April 30th of this year. i feel like I am walking on a wadded up sock on the ball of my foot. My nerve is swollen between the 2nd and 3rd toes. I am looking to see if this is a side effect. My foot surgeon has also given me three shots for this and I have taken a nerve conduction test with a Neuro surgeon and lastly the prescription was issued by a pain specialist in AZ, Dr. XXXXXXX XXXX.
Posted Thu, 14 Nov 2013 in Brain and Spine
Answered by Dr. Jose Ignacio Artero Munoz 1 hour later
Brief Answer:
Morton Neuroma

Detailed Answer:
Hello.Delighted to be able to help.
The prescription of gabapentin is right, but gabapentin is not a cure for Morton Neuroma, only relieves pain.If your surgeon has given you three shots and your symptoms have not improved, probably is necessary a surgical intervention (probably nerve conduction will confirm this).
However,tell you that is a surgical intervention with minimal incision and hospitalization.
I Hope I have answered your query. If you have any further questions I will be happy to help.If you do not have any clarifications, please don’t forget to evaluate my answer.I wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor